Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 22, 2005, 6:16 PM EST for Hendricks County, Morgan County, Putnam County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:16 PM EST (23:16 UTC)
- Expired
- Apr 22, 2005, 7:00 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Morgan County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 222316 SVRIND INC063-109-133-230000- /O.NEW.KIND.SV.W.0018.050422T2316Z-050423T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 616 PM EST FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA MORGAN COUNTY IN CENTRAL INDIANA SOUTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 700 PM EST * AT 611 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTH OF STILESVILLE...OR ABOUT 26 MILES NORTH OF BLOOMINGTON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STILESVILLE AROUND 625 PM EST AMO AROUND 630 PM EST LAKE HART AROUND 645 PM EST BROOKLYN AROUND 650 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3967 8686 3945 8672 3938 8626 3976 8638 $$ DRT
2 follow-up statements
000 WWUS53 KIND 222335 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 634 PM EST FRI APR 22 2005 INC063-109-133-230000- /O.CON.KIND.SV.W.0018.000000T0000Z-050423T0000Z/ HENDRICKS-MORGAN-PUTNAM- 634 PM EST FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EST FOR NORTHERN MORGAN...EAST CENTRAL PUTNAM AND SOUTHERN HENDRICKS COUNTIES... AT 633 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT PRODUCED LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AT MOORSVILLE. THIS STORM WAS LOCATED NEAR LAKE HART...OR ABOUT 20 MILES SOUTHWEST OF INDIANAPOLIS...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HART AROUND 630 PM EST BROOKLYN AROUND 635 PM EST MOORESVILLE AROUND 645 PM EST PLAINFIELD AROUND 650 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING FOR EAST CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 3968 8687 3950 8670 3938 8626 3976 8638 $$ HAINES
000 WWUS53 KIND 222359 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 PM EST FRI APR 22 2005 INC063-109-133-230007- /O.EXP.KIND.SV.W.0018.000000T0000Z-050423T0000Z/ HENDRICKS-MORGAN-PUTNAM- 700 PM EST FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN...EAST CENTRAL PUTNAM AND SOUTHERN HENDRICKS COUNTIES EXPIRED AT 700 PM EST... THE THUNDERSTORM HAS DECREASED BELOW SEVERE WEATHER LIMITS. IT MAY STILL PRODUCE WIND GUSTS TO 35 MILES AND HOUR AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING FOR EAST CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 3968 8687 3950 8670 3938 8626 3976 8638 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:40 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 22, 3:40 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST FRI APR 22 2005 .DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH INDIANA ON SATURDAY. MODERATELY UNSTABLE AIR IS AHEAD OF THE FRONT WITH MUCH COLDER AIR BEHIND IT. MODELS ARE NOT IN AGREEMENT WITH THIS SYSTEM. THE ETA HAS THE LOW JUMPING FROM ILL TO OH IN 12 HOURS. THE GFS HAS A MUCH MORE REASONABLE SLOWER MOVEMENT. GOOD WIND AND DIRECTIONAL SHEAR OVER AREA THIS EVENING. LIFTED INDEXES BETTER THEN -4 ALONG WITH A CAPE AROUND 1200. SEVER STORMS WILL BE POSSIBLE OVER MAINLY THE CENTRAL AND SOUTH. THE THUNDERSTORMS WILL DECREASE AFTER SUNSET. STRONG AND COLDER AIR WILL MOVE INTO INDIANA ON SATURDAY. TEMPERATURES WILL FALL THROUGH THE DAY. GROUND TEMPERATURES AREA IN THE 50S. THIS WILL INHIBIT SNOW ACCUMULATION. 1 TO 2 INCHES IS POSSIBLE IN THE NORTH WITH 1 INCH OR LESS IN THE CENTRAL SECTIONS. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH CENTRAL AND SOUTH THIS EVENING. FREEZE WATCH FOR ALL OF CENTRAL INDIANA SATURDAY NIGHT. && HAINES
Hazardous weather outlook, Apr 22, 3:02 PM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EST FRI APR 22 2005 INZ035>037-039-040-043>048-051>057-060>065-067>072-231100- BARTHOLOMEW-BOONE-BROWN-CLAY-DAVIESS-DECATUR-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE- MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM- RUSH-SHELBY-SULLIVAN-VERMILLION-VIGO- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...SEVERE THUNDERSTORM WATCH UNTIL 9PM TONIGHT... ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH INDIANA LATER TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA AHEAD OF THE FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THIS EVENING. THE INTENSITY WILL DECREASE AFTER SUNSET. LARGE HAIL AND STRONG WIND WINDS WILL BE THE MOST LIKELY TYPE OF SEVERE WEATHER EXPECTED. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN WILL CHANGE TO SNOW. ONE INCH OR LESS ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. BY SATURDAY NIGHT THEY WILL BE IN THE LOWER TO MIDDLE 30S. RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL BE NEEDED FRIDAY EVENING. INZ021-028>031-038-041-042-049-231100- CARROLL-CLINTON-DELAWARE-HENRY-HOWARD-RANDOLPH-TIPPECANOE-TIPTON- WARREN- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR. A FEW OF THESE MAY BE STRONG BUT SHOULD REMAIN BELOW SEVERE WEATHER LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN MAY MIX WITH SNOW IN THE NORTH DURING THE AFTERNOON. SNOW WILL OCCUR SATURDAY NIGHT. ONE TO TWO INCH ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. SATURDAY NIGHT THEY WILL FALL INTO THE MID TO UPPER 20S. THERE WILL BE A CHANCE OF RAIN SUNDAY THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL MOST LIKELY NOT BE NEEDED THIS EVENING. THEY SHOULD MONITOR WEATHER INFORMATION SOURCES FOR THE INFORMATION ON THIS SYSTEM.
In the hours before
Local storm report, Apr 22, 5:37 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL SHELBYVILLE 39.52N 85.78W
04/22/2005 0.75 INCH SHELBY IN TRAINED SPOTTER
&&
CPLocal storm report, Apr 22, 5:42 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 E SHELBYVILLE 39.52N 85.76W
04/22/2005 1.75 INCH SHELBY IN AIRPLANE PILOT
I74 AND SR44...HAIL ALL OVER THE ROAD
0538 PM HAIL CARMEL 39.97N 86.11W
04/22/2005 0.75 INCH HAMILTON IN NWS EMPLOYEE
HAIL COVERING GROUND
&&
CPLocal storm report, Apr 22, 5:56 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG BROWNSTOWN 38.88N 86.05W
04/22/2005 JACKSON IN AMATEUR RADIO
NUMEROUS 3 FT TREES UPROOTED
0548 PM FUNNEL CLOUD 8 SE SHELBYVILLE 39.44N 85.67W
04/22/2005 SHELBY IN STORM CHASER
ROTATING WALL CLOUD WITH EXTENDED FUNNEL 2 MI E OF CTY RD
250E AND 600S
&&
CPLocal storm report, Apr 22, 6:06 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
606 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 8 S RUSHVILLE 39.50N 85.45W
04/22/2005 RUSH IN LAW ENFORCEMENT
MILROY...TORNADO TOUCHDOWN
&&
CPLocal storm report, Apr 22, 6:07 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 10 S SHELBYVILLE 39.38N 85.78W
04/22/2005 1.00 INCH SHELBY IN AMATEUR RADIO
WILSON
&&
CPLocal storm report, Apr 22, 6:16 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD 2 S EDINBURGH 39.32N 85.97W
04/22/2005 BARTHOLOMEW IN FIRE DEPT/RESCUE
ROTATING FUNNEL CLOUD OVER CAMP ATTERBURY
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:04 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 41 min |
| Apr 22, 3:40 PM EST | Severe Thunderstorm Warning | IND | Knox | 50 min |
| Apr 22, 3:43 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 47 min |
| Apr 22, 3:50 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion | 25 min |
| Apr 22, 4:11 PM EST | Severe Thunderstorm Warning | IND | Hancock, Marion | 34 min |
| Apr 22, 4:14 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 46 min |
| Apr 22, 4:21 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 39 min |
| Apr 22, 4:25 PM EST | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 50 min |
| Apr 22, 4:49 PM EST | Severe Thunderstorm Warning | IND | Martin | 26 min |
| Apr 22, 4:54 PM EST | Tornado Warning | IND | Johnson, Shelby | 51 min |
| Apr 22, 5:00 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 45 min |
| Apr 22, 5:01 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 44 min |
| Apr 22, 5:04 PM EST | Tornado Warning | IND | Hamilton, Hancock, Marion | 26 min |
| Apr 22, 5:15 PM EST | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 45 min |
| Apr 22, 5:29 PM EST | Tornado Warning | IND | Hamilton, Madison | 46 min |
| Apr 22, 5:33 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 42 min |
| Apr 22, 5:42 PM EST | Severe Thunderstorm Warning | IND | Jackson | 33 min |
| Apr 22, 5:45 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 45 min |
| Apr 22, 5:46 PM EST | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Apr 22, 6:29 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan, Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.